MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT RED; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305443
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: (b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 5 sharps coll side entry 5.4qt red were missing their lids.The following information was provided by the initial reporter: "customer stated lids were missing.No damage and not opened box.".
 
Additional Manufacturer Narrative
H6: investigation summary the actual product nor photo representation was provided.A review of the device history record (dhr) for the reported lot was performed and there were no issues found for missing lids during the manufacturing process of the reported lot.A review of non-conforming material report (ncmr) was performed for the last twelve months and did not identify any nonconformance.As corrective action a weighing system has already been implemented for this container manufacturing process to ensure the correct quantity of pieces per box before shipping.The root cause is unknown.The issue most likely occurred during fulfillment when repackaged for distribution.This complaint may have occurred from partial sales sold by a distributor.Additional information is needed about the handling and storage by the distributor facility to rule out that the issue was not due to incorrect handling or a partial sale.An omission error was also possible by the manufacturer and a quality alert has been posted for the manufacturing line for this process.Based on these findings, our investigation is inconclusive.Evidence of original packaging is required.Bd will continue to monitor for any trends.
 
Event or Problem Description

Brand Name
SHARPS COLL SIDE ENTRY 5.4QT RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11102093
Report Number2243072-2020-02256
Device Sequence Number14398143
Product Code FMI
UDI-Device Identifier00382903054435
UDI-Public00382903054435
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305443
Device Catalogue Number305443
Device Lot Number0121918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1